advertisement
Question
Posted by: Lida | 2009-10-04

Depressed

I am 31, and are on Paxil 20mg for the past year(due to the fact that I am a depressed person).My brother was shot 2 months ago in his townhouse in front of his wife and triplet daughters.I am thinking alot about suicide.If feels like I will never be able to go on without him.
Must I go back to my house docter form him to put me on another anti depressant or what will be the best solution, because I cannot go on the way I am going on.For the sake of my husband, my mother and myself I must do something drastic.
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I always recommend using CBT ( Cognitive-Behaviour Therapy ) in addition to antidepressant medications, to hep one conquer the habits of negative thinking, and to cope with specific problems in life. And it could be very helpful in also helping you to deal with the terrible loss of your brother. Reations to such tragedies are helped by medications like Paxil, but also need direct psychotherapy. I know, personally and professionally, how devastating such loss can be, but how one can and must grow through it. Your btoehr's wife and children will need your available support, and surely that is what he would want ?
Check with your GP about considering a different medication and perhaps referral to a psychiatrist for advice on medication, and to a CBT counsellor. The Anxiety-Depression support group ( number on this page ) can sugest some who provide this, and their nearest Support Group could also be really helpful to you. Hold on, be brave, and work through this. YOu owe it to yourself and all the others who love you, who surely don't deserve another tragedy

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: almost mad | 2009-10-05

Try going for counceling. Or call/email lifeline etc and ask them to recomend a depression help group in your area.

Reply to almost mad

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement